MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 M / +4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 76539161
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Purulent Discharge (1812)
Date of Event 10/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, two weeks after a revision thr surgery had been performed, the patient experienced pus from the wound.The infection was solved via two-stage revision surgery, whose first leg took place on (b)(6) 2021.Implants were removed without issue and a cement spacer was implanted.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, the root cause of the reported infection cannot be confirmed; however, the patient¿s history of long-term immunosuppression cannot be ruled out as a contributing factor.The infection is highly likely of an exogenous nature and there is no evidence that our product contributed to the infection.The patient impact beyond the revision and expected transient post-op convalescence period cannot be determined; however, it is noted this revision is stage-1 of a 2-stage revision.No further clinical assessment is warranted at this time.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 32 MM 12/14 M / +4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12829753
Report Number1020279-2021-08218
Device Sequence Number1362149
Product Code LZO
UDI-Device Identifier03596010566935
UDI-Public03596010566935
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539161
Device Catalogue Number76539161
Device Lot Number3690678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale